Caregivers Community
Suppository Problems with Quadrapalegic
About This Community:

This patient support community is for discussions relating to caregiver issues, advocacy, anger, anxiety, assistive technology, behavior problems, cancer, community care, day care, dementia, depression, end of life issues, feeling overwhelmed, friends and family, grief, guilt, health surrogacy, isolation, legal issues, long term planning, nutrition, stress, transportation, vacations, and your health.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Suppository Problems with Quadrapalegic

I have been taking care of someone for over a year now. I have very small hands but this person insists this is not the reason for the way I seem to not be able to do the suppository right. He is not mad about it, and sometimes I am able to make him go.
Can someone please give me tips on how to insert them correctly so I can get him to go to lessen this process and relieve his bloating?
547368_tn?1332173665
Hello Denicalis,

Welcome to the Caregiver Forum.

The suppositories should come with some directions. If they do not please consult with the pharmacist.

I can tell you what I was taught but again please check with his physician or the pharmacist. When inserting a suppository (always use a lubricant such as KY jelly) the person should always be positioned in bed and laying on their left side. The suppository should be positioned against the left wall and not into fecal material. It will or should take time to dissolve to be effective, approximately 15-30 minutes. If it is being expelled within 5 minutes it has not had time to act.

Again please check with a medical professional. Best of luck to you. Let us know how this is working for you.

Take Care,
~Tuck~
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Caregivers Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Senior Health Answerers
144586_tn?1284669764
Blank
caregiver222